MAUDE Adverse Event Report: STRYKER GMBH CURVED PLATE, 5 HOLES, RIGHT; PLATE, FIXATION, BONE

STRYKER GMBH CURVED PLATE, 5 HOLES, RIGHT; PLATE, FIXATION, BONE
Model Number 40-15012
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; device remains implanted in patient.
 
Event or Problem Description
As reported: "believed to be fused and fully healed, but could possibly have to revise.Surgery was (b)(6) 2020, patient came in "last week" per dr.That had pain.Took x-ray.Broken.Scheduled to remove/possibly revise "soon", per dr.".
 
Event or Problem Description
As reported: "believed to be fused and fully healed, but could possibly have to revise.Surgery was on (b)(6) 2020, patient came in "last week" per dr.That had pain.Took x-ray.Broken.Scheduled to remove/possibly revise "soon", per dr.".
 
Additional Manufacturer Narrative
The reported event could be confirmed with the help of x-rays provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿screw and plate implants are designed to function only until normal bone healing is completed (usually 6-10 weeks).Delayed healing, non-union or subsequent bone resorption or trauma may lead to excessive stress on the implant(s) and result in loosening, bending, cracking or fracturing.¿ formal medical opinion was sought from an experienced independent medical expert as below: ¿the choice of the plate is fine, and the assisting cannulated screw looks correctly positioned.However, for the intended arthrodesis, the preparation of the bone and cartilage substance in the joint is decisive and this cannot be reliably assessed either in the x-ray or in the description.It is possible that insufficient preparation lead to prolonged time to union and consecutive plate breakage.There is still a fracture gap and it looks as if there was at most partial consolidation of the fusion.In both cases prolonged fusion and perhaps the development of a pseudarthrosis is the reason for the plate breakage.¿ based on investigation, the root cause was attributed to a patient related issue.The failure was caused due to prolonged fusion and perhaps the development of a pseudarthrosis.Ifu also states ¿delayed healing, non-union or subsequent bone resorption or trauma may lead to excessive stress on the implant(s) and result in loosening, bending, cracking or fracturing.¿ if device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
CURVED PLATE, 5 HOLES, RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11408194
Report Number0008031020-2021-00077
Device Sequence Number5723666
Product Code HRS
UDI-Device Identifier07613154627806
UDI-Public07613154627806
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K063875
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number40-15012
Device Catalogue Number40-15012
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;